Please use this identifier to cite or link to this item:
|Title:||Parallel machine scheduling to minimize the sum of quadratic completion times|
|Authors:||Cheng, T. C. Edwin|
|Subjects:||Parallel machine scheduling|
Quadratic completion time
|Publisher:||Taylor & Francis|
|Source:||IIE transactions, Jan. 2004, v. 36, no. 1, p. 11-17.|
|Abstract:||We consider the parallel machine scheduling problem of minimizing the sum of quadratic job completion times. We first prove that the problem is strongly NP-hard. We then demonstrate by probabilistic analysis that the shortest processing time rule solves the problem asymptotically. The relative error of the rule converges in probability to zero under the assumption that the job processing times are independent random variables uniformly distributed in (0, 1). We finally provide some computational results, which show that the rule is effective in solving the problem in practice.|
|Rights:||Copyright © “IIE”.|
This is an electronic version of an article published in T.C.E. Cheng and Z. Liu (2004), IIE Transactions, 36(1), 11–17. IIE Transactions is available online at: http://www.informaworld.com, the open URL of the article: http://www.informaworld.com/openurl?genre=article&issn=0740-817x&volume=36&&issue=1&spage=11.
|Appears in Collections:||LMS Journal/Magazine Articles|
Files in This Item:
|QCT_final_version.pdf||Pre-published version||131.89 kB||Adobe PDF||View/Open|
All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.